Thunderstorm Wind, Lincoln
- When
- July 1, 1:13 PM CST to 1:14 PM CST
- Where
- Lincoln County, Blanche
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.050, -86.770
A few trees were downed by thunderstorm winds.
A weak upper level system moved through southern middle Tennessee during the mid afternoon, producing an isolated severe thunderstorm that produced wind damage in Lincoln County, Tennessee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
A weak upper level system moved through southern middle Tennessee during the mid afternoon, producing an isolated severe thunderstorm that produced wind damage in Lincoln County, Tennessee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 1, 11:27 AM CST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1227 PM CDT WED JUL 1 2015 .UPDATE... FOR 18Z TAFS && .DISCUSSION... /ISSUED 1028 AM CDT WED JUL 1 2015/ WITH THE UPPER LEVEL NORTHWESTERLY FLOW IN PLACE...DISTURBANCES WILL CONTINUE TO MARCH THROUGH THE REGION. THIS WILL NOT ONLY BE THE FOCUS OF OUR WEATHER TODAY BUT THE CAUSE OF OUR UNSETTLED WEATHER PATTERN FOR A FEW MORE DAYS. SFC HIGH PRESSURE TO OUR SOUTHEAST IS PULLING GULF MOISTURE UP INTO THE LOWER MS VALLEY. TOWARDS THIS AFTERNOON...FORECAST SOUNDINGS SHOW PWATS INCREASE TO ~2 INCHES ALLOWING FOR HEAVY RAINFALL IN ANY STORM DEVELOPMENT. HOWEVER...THERE IS SOME INDICATION OF DRY AIR IN THE LOW/MID LEVELS THIS AFTERNOON AS WELL AS STRONGER WINDS PICKING UP IN THE LOWER LEVELS...WHICH COULD LEAD TO STRONGER WIND GUSTS OUT OF THUNDERSTORMS INTO THIS EVENING. LOWERED THE POPS FOR THIS MORNING INTO EARLY AFTERNOON TO ACCOUNT FOR CURRENT RADAR TRENDS. THERE HAS BEEN ISOLATED DEVELOPMENT AHEAD OF THE MCS THIS MORNING AND THERE SEEMS TO BE MORE OF AN EASTERLY THAN SOUTHERLY MOVEMENT OF THE MCS AT THIS TIME. ALSO ADJUSTED THE HOURLY TEMP/DEWPOINT/WINDS. JMS && .AVIATION... FOR 18Z TAFS...MCS NOW OVER MID TN IS MOVING SE TOWARDS THE TN VALLEY. THE BEST TIMING FOR TSRA AT KMSL AND KHSV WILL BE BETWEEN 18Z AND 23Z...WITH MVFR CONDITIONS EXPECTED. SHRA/TSRA MAY TAPER OFF AFTER 00Z BUT ANOTHER UPPER DISTURBANCE OVER THE UPPER MIDWEST MAY DEVELOP MORE SHRA/TSRA LATE TONIGHT AND INTO THURSDAY MRNG. THUS EXPECT VFR FROM 00Z THRU 18Z...EXCEPT MVFR CONDITIONS IN ANY TSRA THAT WOULD DEVELOP. 07 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1244 PM CDT WED JUL 1 2015 ALZ001>010-016-TNZ076-096-097-021000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1244 PM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE TENNESSEE VALLEY THIS AFTERNOON AND EVENING. SOME STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WIND GUSTS OVER 60 MPH THE PRIMARY THREAT. ALSO HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BE POSSIBLE. THUNDERSTORM ACTIVITY WILL STILL BE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE INTO THE HOLIDAY WEEKEND AND EARLY NEXT WEEK...AS A PERSISTENT NORTHWESTERLY UPPER FLOW BRINGS MULTIPLE DISTURBANCES ACROSS THE REGION. THESE DISTURBANCES INTERACTING IN A MOIST AND UNSTABLE ATMOSPHERE WILL KEEP CHANCES OF THUNDERSTORMS IN THE FORECAST. GUSTY WINDS TO 55 MPH... SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH THE STRONGER STORMS. MULTIPLE ROUNDS OF HEAVY RAINFALL OVER THE SAME LOCATION...COULD RESULT IN INSTANCES OF FLASH FLOODING. FORECAST INDICATIONS SUGGEST MORE OF THE AREA COULD BE AFFECTED BY HEAVY RAINFALL BY THE HOLIDAY WEEKEND...WHICH WILL INCREASE A FLOODING THREAT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE TODAY AND TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1239 PM CDT WED JUL 1 2015
TNZ076-096-097-011830-
MOORE TN-FRANKLIN TN-LINCOLN TN-
1239 PM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR MOORE...FRANKLIN AND EAST CENTRAL
LINCOLN COUNTIES UNTIL 130 PM CDT...
AT 1238 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LYNCHBURG...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...LYNCHBURG...DECHERD...ESTILL SPRINGS...COWAN...
MONTEAGLE...SEWANEE...TIMS FORD LAKE...ST. ANDREWS AND HARMONY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3539 8628 3537 8628 3534 8624 3535 8622
3533 8620 3536 8616 3535 8608 3529 8592
3522 8586 3499 8586 3512 8647 3532 8645
3532 8642 3535 8641 3536 8633 3541 8629
3541 8626
TIME...MOT...LOC 1738Z 274DEG 19KT 3526 8633
STUMPFSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 117 PM CDT WED JUL 1 2015 ALZ001-002-004-005-007-011900- MORGAN AL-LAUDERDALE AL-LAWRENCE AL-COLBERT AL-LIMESTONE AL- 117 PM CDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN... SOUTHEASTERN LAUDERDALE...NORTHERN LAWRENCE...SOUTHEASTERN COLBERT AND CENTRAL LIMESTONE COUNTIES UNTIL 200 PM CDT... AT 117 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TOWN CREEK...OR 11 MILES EAST OF MUSCLE SHOALS...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DECATUR...ATHENS...HARTSELLE...PRICEVILLE...TRINITY...ROGERSVILLE... TOWN CREEK...COURTLAND...TANNER AND NORTH COURTLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3458 8754 3488 8748 3489 8683 3446 8688 TIME...MOT...LOC 1817Z 273DEG 26KT 3472 8746 STUMPF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
128 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM TSTM WND GST 5 SE FLORENCE 34.75N 87.61W
07/01/2015 M45.00 MPH COLBERT AL ASOS
MUSCLE SHOALS AIRPORT ASOS REPORTED A PEAK GUST OF 39
KNOTS/45 MPH AT 103 PM.
&&
BCCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
133 PM CDT WED JUL 1 2015
ALZ005-006-009-TNZ076-096-097-011915-
MADISON AL-JACKSON AL-LIMESTONE AL-MOORE TN-FRANKLIN TN-LINCOLN TN-
133 PM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MADISON...NORTHWESTERN
JACKSON...NORTHEASTERN LIMESTONE...MOORE...FRANKLIN AND LINCOLN
COUNTIES UNTIL 215 PM CDT...
AT 132 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
SHELBYVILLE TO 7 MILES EAST OF PULASKI...AND MOVING SOUTHEAST AT 40
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORTHERN HUNTSVILLE...MADISON...WINCHESTER...FAYETTEVILLE...
LYNCHBURG...MOORES MILL...MERIDIANVILLE...HAZEL GREEN...DECHERD AND
ESTILL SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3539 8628 3537 8628 3533 8620 3535 8618
3499 8589 3469 8673 3499 8689 3499 8684
3526 8683 3525 8675 3531 8668 3533 8660
3537 8659 3536 8649 3533 8646 3532 8642
3535 8641 3536 8633 3541 8626
TIME...MOT...LOC 1832Z 329DEG 33KT 3538 8644 3523 8692
STUMPFSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
146 PM CDT WED JUL 1 2015
ALZ010-011900-
DE KALB AL-
146 PM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DE KALB COUNTY
UNTIL 200 PM CDT...
AT 146 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
TABOR ROAD...OR 13 MILES WEST OF CENTRE...MOVING EAST AT 40 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLLINSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 3426 8577 3426 8581 3424 8581 3424 8584
3420 8585 3420 8597 3424 8597 3432 8595
3432 8589 3430 8572
TIME...MOT...LOC 1846Z 279DEG 34KT 3423 8589
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
147 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST 4 SW ALBERTVILLE 34.23N 86.26W
07/01/2015 M43 MPH MARSHALL AL AWOS
ALBERTVILLE AIRPORT AWOS REPORTED A 37 KNOT/43 MPH GUST
WITH THE 115 PM CDT OB. /ALBERTVILLE DOES NOT REPORT PEAK
GUSTS./
&&
BCCThe Northeast Alabama radar (KHTX), 64 km away, was scanning. The volume nearest the first event began at 19:12 UTC.
2 thunderstorm wind, 1 lightning. Local standard time, as filed.
A few trees were downed by thunderstorm winds.
A few trees were downed by thunderstorm winds along Highway 110, Ardmore highway.
A house was struck by lightning and was damaged in the Taft, Tennessee community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594108, 594109, 594110.